Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 82, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 3, 2000, 4:48 PM EDT for Robeson County, North Carolina. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2000, 4:48 PM EDT (20:48 UTC)
- Expired
- Jun 3, 2000, 5:45 PM EDT
- In force
- 57 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Robeson County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 342 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
513 WUUS52 KILM 032049 SVRILM NCC155-032145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 448 PM EDT SAT JUN 3 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA * UNTIL 545 PM EDT * AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 8 MILES NORTHWEST OF MAXTON... MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR MAXTON AT 515 PM EDT BUIE AT 550 PM EDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. $$ LAT...LON 3487 7957 3470 7954 3471 7906 3498 7911
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:25 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 3, 2:25 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 225 PM EDT SAT JUN 3 2000 TEMPS HAVE SOARED INTO THE 90 TO 95 DEGREE RANGE ACROSS CWA WITH DEWPOINTS IN THE BALLPARK OF 70 DEGREES PROVIDING A HOT AND HUMID AFTN. HOWEVER...ATMOSPHERE CAPPED AT THIS POINT WITH ONLY CI CLOUDS MOVING OVER US. AS FRONT NEARS THIS EVENING AND BETTER DYNAMICS TO WORK WITH...EXPECT ATMOSPHERE TO DESTABILIZE AND CHC OF SHOWERS AND TSTMS TO INCREASE. MODELS HINTING AT BEST LIFT AND DYNAMICS AROUND MIDNIGHT TNGT AS FRONT STALLS OUT OVER CWA. LOW PROGGED TO FORM ALONG FRONT IN SC OVERNIGHT AND SYSTEM REMAINS STALLED OUT INTO SUN. THIS FEATURE IN PLACE ALONG WITH UPPER LEVEL IMPULSES MOVING THROUGH IN THE UPPER LEVEL NEARLY ZONAL FLOW WILL PROVIDE FOR CONTINUED CHC OF SHOWERS AND TSTMS SUN/SUN NIGHT. WILL GO WITH POPS IN THE 30/40 PERCENT RANGE. MORE CLOUD COVER SUN AND E/NE FLOW WILL HELP SURPRESS HIGH TEMPS. GUIDANCE NUMBERS LOOK REASONABLE. CWF: SOUTHWARD SINKING FRONT TO MAKE WINDS FCST TRICKY THIS PKG. WILL CONTINUE THINKING OF STALLING FRONT ALONG NC/SC COASTAL BORDER AND GIVING NC THE MORE E/NE WIND COMPONENT WITH SC WATERS REMAINING S/SE. SPEEDS 15 KT OR LESS WITH SEA 3 TO 4 FT AT MOST. AS NEXT FRONT NEARS ON MON WILL INCLUDE MENTION OF INCREASING SW FLOW OVER ALL WATERS. POSSIBILITY OF SCA MON NIGHT AND TUE AS SECOND FRONT NEARS/CROSSES REGION. PRELIMINARY CCF: ILM EB 070/084 068/087 068 30543 FLO EB 069/086 068/089 066 30543 MYR EB 070/082 069/085 068 30543 .ILM...NONE. PJN
In the hours before
Special weather statement, Jun 3, 11:42 AM EDT, 5 hours 6 minutes before
AMZ250-252-254-256-NCZ087-096-097-099>101-SCZ017-023-024-032>034- 039-046-040000- SEVERE WEATHER OUTLOOK...CORRECTED EXPIRATION TIME NATIONAL WEATHER SERVICE WILMINGTON NC 1142 AM EDT SAT JUN 3 2000 ...SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND EVENING FOR SOUTHEAST NORTH CAROLINA AND PORTIONS OF NORTHEAST SOUTH CAROLINA... A FRONT WILL PUSH INTO THE AREA LATE THIS AFTERNOON...AND IS EXPECTED TO BECOME THE FOCUS FOR SCATTERED THUNDERSTORMS. THESE STORMS WILL MAINLY DEVELOP AFTER 3 PM AND CONTINUE THROUGH THIS EVENING. DAYTIME HEATING WILL SIGNIFICANTLY INCREASE THE INSTABILITY DURING THE AFTERNOON...AND AS A RESULT A FEW OF THE STORMS HAVE THE POTENTIAL TO BECOME SEVERE. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE PRIMARY THREATS. ALL SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE NETWORK ACTIVATION. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST INFORMATION INCLUDING POSSIBLE WATCHES AND WARNINGS ISSUED BY YOUR NATIONAL WEATHER SERVICE OFFICE. RWA
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 6:39 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Robeson | 81 min |
| Jun 3, 7:22 PM EDT | Severe Thunderstorm Warning | ILM | Pender | 68 min |
| Jun 3, 7:31 PM EDT | Severe Thunderstorm Warning | ILM | Columbus | 59 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.